Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 48, NWS Birmingham, AL

March 18, 2013Chambers County, Lee County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 18, 2013, 5:18 PM CDT for Chambers County, Lee County, Alabama. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2013, 5:18 PM CDT (22:18 UTC)
Expired
Mar 18, 2013, 6:15 PM CDT
In force
57 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chambers County, AL, Lee County, AL

What was reported inside it

TimeReportWhereRemark
Mar 18, 5:25 PM CDTHAIL 14 S Beauregard, ALHAIL UP TO QUARTERS OBSERVED. A FUNNEL CLOUD WAS ALSO SEE AT STATE ROUTE 51. WINDS WERE 55 TO 60 MPH...WITH NO DAMAGE FROM THE WINDS.
Mar 18, 5:40 PM CDTHAIL 310 Se Opelika, ALHAIL MEASURED AND PICTURED OF 2.5 TO 3 INCHES JUST SOUTH OF SALEM IN SOUTHERN LEE COUNTY.
Mar 18, 6:08 PM CDTHAIL 1.755 Wnw Phenix City, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 3:16 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WUUS54 KBMX 182218
SVRBMX
ALC017-081-182315-
/O.NEW.KBMX.SV.W.0048.130318T2218Z-130318T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  LEE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 615 PM CDT

* AT 516 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM LAFAYETTE TO WAVERLY TO TALLAPOOSA
  CITY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LANETT...VALLEY...OPELIKA...AUBURN...SMITHS...DENSON...CHAMBERS
  COUNTY LAKE AND OAK BOWERY.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 51 THROUGH 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3251 8506 3247 8507 3247 8533 3241 8533
      3241 8543 3250 8544 3250 8549 3258 8570
      3270 8570 3272 8561 3280 8560 3299 8536
      3294 8519 3286 8518 3285 8515 3281 8516
      3274 8511 3264 8509 3251 8500
TIME...MOT...LOC 2218Z 288DEG 32KT 3290 8533 3275 8552
          3260 8585

$$

GRANTHAM
3 follow-up statements
968 
WWUS54 KBMX 182247
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT MON MAR 18 2013

ALC017-081-182315-
/O.CON.KBMX.SV.W.0048.000000T0000Z-130318T2315Z/
LEE AL-CHAMBERS AL-
547 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CHAMBERS AND LEE COUNTIES UNTIL 615 PM CDT...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF RIVER VIEW
TO BEANS MILL TO TUSKEGEE NATIONAL FOREST...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SMITHS...BEAUREGARD...BLEECKER...GRIFFEN MILL...SMITHS STATION...
  MARVYN AND MONTEREY HEIGHTS.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 51 THROUGH 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3251 8500 3251 8506 3247 8507 3247 8533
      3241 8533 3241 8543 3250 8544 3250 8549
      3258 8570 3270 8570 3271 8561 3274 8560
      3280 8533 3286 8518 3285 8515 3281 8516
      3274 8511 3261 8508
TIME...MOT...LOC 2247Z 288DEG 32KT 3282 8504 3267 8523
          3252 8556

$$
411 
WWUS54 KBMX 182250
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 PM CDT MON MAR 18 2013

ALC017-182300-
/O.CAN.KBMX.SV.W.0048.000000T0000Z-130318T2315Z/
CHAMBERS AL-
550 PM CDT MON MAR 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHAMBERS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3251 8500 3251 8506 3247 8507 3247 8533
      3241 8533 3241 8543 3250 8544 3253 8557
      3258 8566 3258 8569 3264 8570 3275 8523
      3275 8513 3274 8511 3269 8511 3261 8508
TIME...MOT...LOC 2250Z 288DEG 32KT 3273 8505 3255 8529
          3258 8560

$$

ALC081-182315-
/O.CON.KBMX.SV.W.0048.000000T0000Z-130318T2315Z/
LEE AL-
550 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LEE COUNTY
UNTIL 615 PM CDT...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF RIVER VIEW
TO GRIFFEN MILL TO NOTASULGA...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SMITHS...BLEECKER...BEAUREGARD...GRIFFEN MILL...SMITHS STATION...
  CHEWACLA STATE PARK...MONTEREY HEIGHTS AND MARVYN.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 51 THROUGH 66...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3251 8500 3251 8506 3247 8507 3247 8533
      3241 8533 3241 8543 3250 8544 3253 8557
      3258 8566 3258 8569 3264 8570 3275 8523
      3275 8513 3274 8511 3269 8511 3261 8508
TIME...MOT...LOC 2250Z 288DEG 32KT 3273 8505 3255 8529
          3258 8560

$$

GRANTHAM
342 
WWUS54 KBMX 182301
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 PM CDT MON MAR 18 2013

ALC081-182315-
/O.CON.KBMX.SV.W.0048.000000T0000Z-130318T2315Z/
LEE AL-
601 PM CDT MON MAR 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LEE COUNTY UNTIL 615 PM CDT...

AT 601 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS 
PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 12 MILES SOUTHEAST OF RIVER VIEW TO GRIFFEN MILL TO 5 
MILES SOUTH OF AUBURN...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SMITHS...SMITHS STATION...MONTEREY HEIGHTS AND MARVYN.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBER 51...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3251 8500 3251 8506 3247 8507 3247 8534
      3241 8533 3241 8543 3250 8544 3253 8557
      3272 8512 3261 8508
TIME...MOT...LOC 2301Z 288DEG 32KT 3270 8494 3252 8518
          3252 8548

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:29 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 18, 3:29 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT MON MAR 18 2013

.DISCUSSION...

ONGOING STORMS WILL GRADUALLY PUSH EASTWARD OUT OF AREA THROUGH
THE EVENING.

THE REST OF THE 7 DAY FORECAST PERIOD WILL BE LARGELY DOMINATED BY
EASTERN STATES TROUGHINESS...KEEPING OUR AREA NEAR OR BELOW
SEASONAL TEMPERATURE AVERAGES. THERE IS A POTENTIAL FOR FREEZING
TEMPERATURES WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. NEXT
GOOD CHANCES OF RAIN WILL COME LATE IN THE WEEK INTO NEXT WEEKEND.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.

THIS IS GOING TO BE A VERY IDEALIZED TAF FORECAST...ESPECIALLY FOR
THE FIRST 6 TO 8 HOURS.  WITH MVFR CIGS BECOMING THINNER AND
THINNER...SUNSHINE IS STARTING TO SQUEEZE THROUGH THE CLOUD DECK.
THIS WILL LIKELY HELP TO DESTABILIZE THINGS...ALLOWING FOR SCATTERED
TS DEVELOPMENT ACROSS MOST OF THE AREA THIS AFTERNOON.  PREVAILING
TAF LINES REALLY REVOLVE AROUND THE LINE OF TS OVER NORTHERN
MISSISSIPPI AND ALABAMA...WHICH WILL CONTINUE PUSHING TO THE SOUTH
AND EAST THROUGH 00Z.  MAY HAVE TO ADJUST A BIT IF THESE SCATTERED
STORMS BEGIN POPPING UP AHEAD OF THE LINE.

WINDS WILL GRADUALLY VEER THROUGH THE AFTERNOON AS WELL...GIVING US
SOUTHWESTERLY SURFACE FLOW AHEAD OF FROPA...WHICH WILL TRANSLATE
THROUGH CENTRAL ALABAMA DURING THE OVERNIGHT HOURS.  CLEARING IS
LIKELY A FEW HOURS AFTER DAYBREAK ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     42  63  40  60  30 / 100   0  10  10   0
ANNISTON    44  63  41  59  32 / 100   0  10  10   0
BIRMINGHAM  44  64  43  61  32 / 100   0  10   0   0
TUSCALOOSA  45  66  44  63  36 /  70   0  10   0   0
CALERA      46  65  43  62  34 / 100   0  10  10   0
AUBURN      51  67  44  61  35 /  90   0  10  10   0
MONTGOMERY  52  69  46  62  37 /  70   0  10  10   0
TROY        55  70  46  62  37 /  60   0  10  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 18, 1:08 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CDT MON MAR 18 2013

ALZ011>015-017>050-191815-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
108 PM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THROUGH 10 PM...
FOR ALL OF CENTRAL ALABAMA. THE PRIMARY THREATS WILL BE DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL...POSSIBLY UP TO TWO INCHES IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A DRY AIRMASS WILL WORK INTO THE AREA ON TUESDAY. THERE IS A LOW
CONFIDENCE THAT RELATIVE HUMIDITIES MAY DROP BELOW 25 PERCENT
ACROSS THE EAST FOR SEVERAL HOURS DURING THE AFTERNOON. THIS WOULD
HELP CREATE A POTENTIAL HIGH FIRE DANGER. OUTDOOR BURNING IS
DISCOURAGED WITH THIS TYPE OF AIRMASS.

THERE IS A CHANCE FOR TEMPERATURES TO FALL BELOW THE FREEZING MARK
WEDNESDAY NIGHT INTO THURSDAY MORNING. SENSITIVE VEGETATION WILL
NEED TO BE PROTECTED DUE TO THE FREEZING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED THIS AFTERNOON AND TONIGHT.

27

In the hours before

Special weather statement, Mar 18, 4:43 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 PM CDT MON MAR 18 2013

ALZ030>033-039-040-182245-
DALLAS AL-GREENE AL-HALE AL-MARENGO AL-PERRY AL-SUMTER AL-
443 PM CDT MON MAR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER...SOUTHERN
PERRY...MARENGO...SOUTHERN HALE...SOUTHEASTERN GREENE AND NORTHERN
DALLAS COUNTIES UNTIL 545 PM CDT...

AT 443 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO 9 MILES SOUTHWEST
OF CUBA...AND MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONTOWN...
  VALLEY GRANDE...
  LINDEN...
  SELMA...
  SELMONT-WEST SELMONT...

&&

LAT...LON 3251 8840 3269 8740 3252 8689 3244 8686
      3242 8683 3237 8684 3223 8741 3226 8745
      3226 8751 3220 8752 3211 8790 3216 8802
      3230 8801 3232 8843
TIME...MOT...LOC 2143Z 291DEG 40KT 3262 8732 3238 8847

GRANTHAM
Local storm report, Mar 18, 4:45 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     5 N TRUSSVILLE          33.71N 86.61W
03/18/2013                   JEFFERSON          AL   PUBLIC

            TREES AND POWER LINES DOWN

0356 PM     HAIL             TALLADEGA               33.43N 86.10W
03/18/2013  M0.25 INCH       TALLADEGA          AL   EMERGENCY MNGR

0357 PM     TSTM WND DMG     SARDIS CITY             34.17N 86.12W
03/18/2013                   ETOWAH             AL   EMERGENCY MNGR

            TREES ON HOUSE. RESIDENTS TRAPPED.

0400 PM     TSTM WND GST     2 SSE GADSDEN           33.98N 86.01W
03/18/2013  M88.00 MPH       ETOWAH             AL   BROADCAST MEDIA

            ANEMOMETER REGISTERED 88 MPH PRIOR TO LOSING A CUP.
            NUMEROUS TREES AND POWERLINES DOWN.

0411 PM     TSTM WND DMG     SAKS                    33.71N 85.85W
03/18/2013                   CALHOUN            AL   BROADCAST MEDIA

            ROOF OF ACKER ELECTRIC CO BUILDING PARTIALLY REMOVED.
            WINDS ESTIMATED AT 70-80 MPH BY TRAINED NWS SPOTTER.

0421 PM     HAIL             STURKIE                 32.80N 85.47W
03/18/2013  E1.75 INCH       CHAMBERS           AL   PUBLIC

0422 PM     TSTM WND DMG     2 ESE MOUNT CHEAHA      33.48N 85.77W
03/18/2013                   CLAY               AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN NEARY HWY 49 AND ABEL RD.

&&

JD/02
Local storm report, Mar 18, 4:58 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             6 SW DADEVILLE          32.77N 85.84W
03/18/2013  E1.75 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

0453 PM     HAIL             LANETT                  32.87N 85.21W
03/18/2013  E1.25 INCH       CHAMBERS           AL   TRAINED SPOTTER

&&

JD/02
Local storm report, Mar 18, 5:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     5 S ARKADELPHIA         33.80N 86.92W
03/18/2013                   JEFFERSON          AL   PUBLIC

            DOZEN LARGE PINE TREES DOWN POINTING IN A UNIFORM
            DIRECTION.

&&

JD/02
Local storm report, Mar 18, 5:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     JASPER                  33.85N 87.27W
03/18/2013                   WALKER             AL   EMERGENCY MNGR

            TREES DOWN WITH ROADS BLOCKED IN NUMEROUS LOCATIONS. 2
            MANUFACTURED HOMES OVERTURNED IN DOGWOOD ACRES.

&&

JD/02
Local storm report, Mar 18, 5:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     NEW SITE                33.04N 85.78W
03/18/2013                   TALLAPOOSA         AL   EMERGENCY MNGR

            TREES DOWN IN NEW SITE. WINDS MEASURED 49 MPH IN ALEX
            CITY.

&&

JD/02

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:58 AM CDTSpecial Weather StatementBMXMarion32 min
Mar 18, 1:06 PM CDTSpecial Weather StatementBMXMarion39 min
Mar 18, 1:19 PM CDTSevere Thunderstorm WarningBMXMarion41 min
Mar 18, 1:31 PM CDTSevere Thunderstorm WarningBMXMarion44 min
Mar 18, 1:51 PM CDTSevere Thunderstorm WarningBMXLamar, Marion54 min
Mar 18, 2:06 PM CDTSevere Thunderstorm WarningBMXWinston39 min
Mar 18, 2:18 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens, Winston57 min
Mar 18, 2:28 PM CDTSevere Thunderstorm WarningBMXTuscaloosa, Walker62 min
Mar 18, 3:03 PM CDTSevere Thunderstorm WarningBMXSt. Clair27 min
Mar 18, 3:06 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson39 min
Mar 18, 3:20 PM CDTSpecial Weather StatementBMXGreene, Sumter55 min
Mar 18, 3:28 PM CDTSevere Thunderstorm WarningBMXTuscaloosa47 min
Mar 18, 3:34 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair, Shelby56 min
Mar 18, 3:38 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa52 min
Mar 18, 3:46 PM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega44 min
Mar 18, 3:54 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton66 min
Mar 18, 4:01 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Talladega59 min
Mar 18, 4:09 PM CDTSevere Thunderstorm WarningBMXChambers, Tallapoosa66 min
Mar 18, 4:12 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph63 min
Mar 18, 4:14 PM CDTSevere Thunderstorm WarningBMXCoosa31 min
Mar 18, 4:18 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Perry57 min
Mar 18, 4:24 PM CDTSpecial Weather StatementBMXRussell36 min
Mar 18, 4:35 PM CDTSevere Thunderstorm WarningBMXTallapoosa55 min
Mar 18, 4:43 PM CDTSpecial Weather StatementBMXDallas, Marengo, Perry62 min
Mar 18, 4:49 PM CDTSevere Thunderstorm WarningBMXDallas, Marengo, Perry, Sumter56 min
Mar 18, 4:58 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore62 min
Mar 18, 5:05 PM CDTSevere Thunderstorm WarningBMXTallapoosa40 min
Mar 18, 5:30 PM CDTSpecial Weather StatementBMXLowndes, Montgomery60 min
Mar 18, 5:32 PM CDTSevere Thunderstorm WarningBMXMacon58 min
Mar 18, 5:38 PM CDTSevere Thunderstorm WarningBMXRussell52 min
Mar 18, 6:11 PM CDTSpecial Weather StatementBMXLowndes, Montgomery49 min
Mar 18, 6:15 PM CDTSevere Thunderstorm WarningBMXLee15 min
Mar 18, 6:21 PM CDTSpecial Weather StatementBMXBarbour, Bullock, Pike, Russell54 min
Mar 18, 6:52 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike53 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.